| Model Number |
G50623 |
| Medical Device Problem Codes |
Break (1069); Dent in Material (2526); Activation Failure (3270)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/19/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
User advanced the devcie through wire guide to porta hepatis , and adjust the device to the desired position, user released the stent around 2cm while found out the delivery system stuck which cannot release stent anymore.User then retracted the deliery system from patient and pick the stent which was broken into pieces from patient with forceps.User then changed to another same rpn stent to complete the procedure.Distributor who submitted the compliant form confirmed the stent was detached from delivery systemt while user retracting the delivery system from patient.And distrobutor confirmed user picked all stent out of patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.For all complaints, ask: 1.What is the reorder number of the wire guide used with this device? boston scientific 0.035 yellow zebra wire guide 2.If not with the device in question, how was the procedure finished? with another same device to complete the procedure.For complaints occurring during use (once in contact with endoscope) also ask: 3.Had a sphincterotomy been performed prior to this occurrence? yes.4.Had dilation of the obstructed area been performed prior to this occurrence? no.5.What is the endoscope manufacturer and model number that was used? olympus tjf-260v.6.Please describe the location in the body where the stent was to be placed.Common bile duct.7.Was resistance encountered when advancing the wire guide through the obstructed area? yes.8.Was resistance encountered when advancing the stent and introducer through the obstructed area? yes.9.Was the introducer advanced through the side of a previously placed stent? no.10.Please estimate amount of time the stent was in place prior to this occurrence.None.11.Did any section of the device detach inside the endoscope or patient? no.
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation: the device evaluation could not be completed as the zilbs-635-8-8 device of lot number c1903404 was not returned for evaluation.This complaint is related to pr (b)(4) (emdr 3001845648-2023-00586) which captures the user error of not inspecting the device before use.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and label: it should be noted that the instructions for use (ifu0065) states the following: ¿if the wire guide or delivery system cannot be advanced through the obstructed area, do not attempt to place the stent¿.There is no evidence to suggest that the customer did not follow the instructions for use or label.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to excessive force from difficult patient anatomy.From the additional questions it is known that the patient anatomy was tortuous, it was noted that resistance was encountered when advancing the wire guide and delivery system to the target location and it was also noted that the delivery system was tracked around a tight angle in the patient anatomy or a tight angle in the endoscope.The stress placed on the delivery system from difficult patient anatomy would have contributed to increased deployment forces resulting in the user being unable to deploy the stent fully, the stent could only be partially deployed.The user then decided to remove the delivery system after 2 cm of the stent had been deployed.Upon retraction of the delivery system, the stent broke into pieces and then removed by forceps.The distributor confirmed that the stent detached from delivery system while it was being retracted and that all of the broken stent was removed from the patient.The procedure was then completed with another device of the same rpn.03 requests were made for the device to be returned however this was not received, should the device be returned, the investigation will be re-opened and updated accordingly.From additional information provided "customer confirmed the delivery system was not pushed during deployment." confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Summary of investigation: according to the initial reporter, during the deployment of 01 zilbs-635-8-8 device in the common bile duct, the stent could only be deployed 2cm.The device with partially deployed stent was retracted from the body, the stent broke during this process and was retrieved separately.The procedure was completed with an additional device, within the same operating procedure.Investigation findings conclude a possible root cause of difficult patient anatomy.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
This supplemental report is being submitted due to the completion of the investigation on the 09-aug-2023.
Additional Manufacturer Narrative
Device evaluation the device evaluation could not be completed as the zilbs-635-8-8 device of lot number c1903404 was returned for evaluation in its original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.This complaint is related to (b)(4) (emdr 3001845648-2023-00586) which captures the user error of not inspecting the device before use.The device related to this occurrence underwent a laboratory evaluation on the 29th sept 2023.Refer to the returned product-notes field for lab attendance and lab evaluation notes.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the device the following was noted: visual inspection: - fractured stent and red safety tab returned separately.- stent observed to be in two pieces (please note: the fractured stent was returned in 03 pieces but one segment got entrapped in another during the decon process).- kink observed on outer sheath approx.10 cm from white distal tip.- second kink observed on inner catheter approx.2.5 cm from distal tip.- slight curvature observed on delivery system.Functional inspection.- device flushes as intended.- 0.035 wire guide will not pass through kink observed on inner catheter.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and label: it should be noted that the instructions for use (ifu0065) states the following: ¿if the wire guide or delivery system cannot be advanced through the obstructed area, do not attempt to place the stent¿.There is no evidence to suggest that the customer did not follow the instructions for use or label.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to excessive force from difficult patient anatomy.From the additional questions it is known that the patient anatomy was tortuous, it was noted that resistance was encountered when advancing the wire guide and delivery system to the target location and it was also noted that the delivery system was tracked around a tight angle in the patient anatomy or a tight angle in the endoscope.This resistance could have caused the kink observed in the outer catheter in the lab evaluation.The stress placed on the delivery system from difficult patient anatomy and the kink, would have contributed to increased deployment forces resulting in the user being unable to deploy the stent fully, the stent could only be partially deployed.The user then decided to remove the delivery system after 2 cm of the stent had been deployed.Upon retraction of the delivery system, the stent broke into pieces and then removed by forceps.The distributor confirmed that the stent detached from delivery system while it was being retracted and that all of the broken stent was removed from the patient.The procedure was then completed with another device of the same rpn.The kink observed on the inner catheter could have occurred while the user was trying to remove the system from the patient or during transport back to cirl.As per the additional information received, no other defects were observed on the device prior to return.From additional information provided "customer confirmed the delivery system was not pushed during deployment." confirmation of complaint.Complaint is confirmed based on visual and/or functional inspection.Summary of investigation: according to the initial reporter, during the deployment of 01 zilbs-635-8-8 device in the common bile duct, the stent could only be deployed 2cm.The device with partially deployed stent was retracted from the body, the stent broke during this process and was retrieved separately.The procedure was completed with an additional device, within the same operating procedure.Investigation findings conclude a possible root cause of difficult patient anatomy.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
This supplemental report is being submitted due to the lab evaluation on the (b)(6) 2023 and the updated completion of the investigation on the (b)(6) 2023.